Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 2.9 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. We just need 1% of our readers to donate. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
So SWIM has come to the grim reality that he is physically dependent on kratom and needs to stop asap before he digs himself deeper. Swim has been taking kratom every morning for probably a little over 4 months. He usually wakes up to acute withdrawals but that goes away quickly after the dose which is taken immediately after waking. Recently, swim thought it would be a good idea to switch his dose to the evening. ooooo bad idea. He failed. He couldn't get past 1 pm (usually takes it around 930am). The excessive sweating, yawning, shaking, nausea is too much to handle during classes (hes a college student). So he has decided to go cold turkey over the weekend since that is the only time he would be able to hide out in his room the whole time. My main question is, after three days of complete abstinence (friday, saturday, ,sunday) will Swim be somewhat better to take on a week of classes or is this a bad idea? Keep in mind it has only been ~ 4 months of use and the dose has stayed fairly the same. The withdrawals are very real though. It should also be noted that swim just finished tapering from Klonopin which mentally sucked ass. So the last dose will be thursday morning...
For me WD's have usually lasted a week for the worst mental aspects, and up to another few weeks of Restless Leg Syndrome and bad sleep after that, when ive quit cold turkey.
I would recomend you do a taper, nice and slowly, to avoid most, if not all the WD sympthoms.
What ever amount you are using now, try to find the lowest amount that you can take that will deal with the WD effects without getting you high. Stick with this for a few days to lower your tollerence and then slowly reduce the dose by a gram or two, depending on how much you are taking.
Try to leave as long as possible in between doses, this will also help to lower your tollerence.
What i have done is to wait untill i am comfortable on the dose and then reduce it by one gram or half a gram at a time. It can be reduced in bigger amounts but i have found that the slower i take it the better it is when i finally jump off completly.
I would recomend you stick to using the same method you are using now. For me i like to mix it with a little sauce and take it that way.
When i am down to the last few grams, say 5, i start to reduce it every day or every other day by only .5 grams.
When i get to only 2 grams i start to make it as a tea, but i dont boil it like a regular kratom tea, i just put the powder into the cup and top it with freshly boiled water and a drop of lemon juice. Let it sit, stiring occasionally and when its cool enough to drink i strain out the powder and knock back the liquid.
Now i contine to reduce it by .5 grams every second day untill im down to 1 gram.
Then i reduce it by .25 grams every day untill im down to .25 grams.
It might sound unnecessary, but i have noticed a huge difference in issues with RLS by doing this extended slow taper.
I reduce it by .5 grams for the next five days and then im down to nothing, and apart from a little time getting over not taking kratom, and wanting to take kratom, im pretty good.
I find that one of the hardest parts is missing the daily routine of making the tea, soswitching to a herbal tea for a while can help with that too.
I recomend you get something like Valerian root extract for any anxiety, and an OTC painkiller like Lemsip cold& flu is great in case you get any aches and pains during the initial stages of the taper.